Psycho-Babble Medication Thread 578687

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Abilify ~ keep going or stop ?

Posted by redscarlet on November 14, 2005, at 15:17:32

Well I've been on Abilify for 10 days. (for bipolar)
I started out taking 2.5 mgs a day and then a couple days I took 2.5 mgs in both the AM and PM then went back to 2.5 mgs in the AM.
For the past three days I have cut the 2.5 mgs in half and taken that in the morning only.
Here's the problem, I don't feel any better.
I feel like I'm having some akathisia.
I just want to keep moving (I'm pacing the floor) all day ! And I can't focus very well. I have this need to move but can't seem to get anything done. I'm just so uncomfortable.
I went to a card shop today and tried to buy my Christmas cards but just couldn't keep focused or be still enough, so I left with no Christmas cards, not even one !
I seem to be prone to akathisia, I got it really bad when I was on Geodon the first time I took it, and it was at only 40 mgs !
So my question is do I stay with the Abilify for a few more days or give it up ???

Thanks for your help and thoughts on this... :-)

 

Re: Abilify ~ keep going or stop ? redscarlet

Posted by theo on November 14, 2005, at 23:04:32

In reply to Abilify ~ keep going or stop ?, posted by redscarlet on November 14, 2005, at 15:17:32

You haven't even stayed at a consitant dose for a period of time, taken at the same time. How do you expect it to work!

I would pick AM or PM and try 2.5mg for two weeks. Do not mess with the dose!! Seriously, at this point your body is probably adapting to the med to some degree as far as side effects going away.

I've been on several weeks now and the side effects are gone, and believe me, I wanted to bail a few times because of that anxiety but now I feel pretty good.

 

Re: Abilify ~ keep going or stop ? theo

Posted by redscarlet on November 14, 2005, at 23:15:17

In reply to Re: Abilify ~ keep going or stop ? redscarlet, posted by theo on November 14, 2005, at 23:04:32

Has the Abilify effected your sleep ?
I'm having LOTS of trouble sleeping.
Also has it helped with depression ?

Thanks Theo... :-)

 

Re: Abilify ~ keep going or stop ? redscarlet

Posted by Phillipa on November 14, 2005, at 23:22:07

In reply to Re: Abilify ~ keep going or stop ? theo, posted by redscarlet on November 14, 2005, at 23:15:17

What are you taking it for it's a low dose? Fondly, Phillipa

 

Re: Abilify ~ keep going or stop ?

Posted by chand2407 on November 15, 2005, at 1:30:17

In reply to Re: Abilify ~ keep going or stop ? redscarlet, posted by Phillipa on November 14, 2005, at 23:22:07

my doc started me on 10mg but told me take 5mg in the morning because when i took it at night i could not sleep. i do not have any of the anxiety, i take klonopin for that and it seems to be working. ask the doc can he give you klonopin. i take .5mg twice a day. hope this will help

 

Re: Abilify ~ keep going or stop ? chand2407

Posted by redscarlet on November 15, 2005, at 7:31:11

In reply to Re: Abilify ~ keep going or stop ?, posted by chand2407 on November 15, 2005, at 1:30:17

I take Xanax, want to stay away from Klonopin due to it may make depression worse.

 

Re: Abilify ~ keep going or stop ? Phillipa

Posted by redscarlet on November 15, 2005, at 7:32:44

In reply to Re: Abilify ~ keep going or stop ? redscarlet, posted by Phillipa on November 14, 2005, at 23:22:07

Bipolar

 

Re: Abilify ~ keep going or stop ? ~ UPDATE

Posted by redscarlet on November 15, 2005, at 18:16:38

In reply to Abilify ~ keep going or stop ?, posted by redscarlet on November 14, 2005, at 15:17:32

Well I talked to my pdoc today and he said to stop the Abilify.
I'm just having way to much trouble sleeping and this pacing the floor all day is stressing me out and Xanax is not helping. So I guess in a few days I'll go back on the Geodon.

 

Re: Abilify ~ keep going or stop ? redscarlet

Posted by theo on November 15, 2005, at 23:14:24

In reply to Re: Abilify ~ keep going or stop ? theo, posted by redscarlet on November 14, 2005, at 23:15:17

> Has the Abilify effected your sleep ?
> I'm having LOTS of trouble sleeping.
> Also has it helped with depression ?
>
> Thanks Theo... :-)


At first it effected my sleep for a few days, but stopped enough to where it hasn't been an issue.

Yes, it has mainly helped me get off my *ss which has helped my mental state.

 

Re: Abilify ~ keep going or stop ?

Posted by Sebastian on November 16, 2005, at 12:37:19

In reply to Abilify ~ keep going or stop ?, posted by redscarlet on November 14, 2005, at 15:17:32

I would give it up. I had similar bad experiences on abilify, and gave it up, and felt much better going back to zyprexa.

 

Re: Abilify ~ keep going or stop ? Sebastian

Posted by redscarlet on November 16, 2005, at 12:47:41

In reply to Re: Abilify ~ keep going or stop ?, posted by Sebastian on November 16, 2005, at 12:37:19

Thanks Sebastian ~
Ya I'm giving Abilify up and going back to Geodon.
I hope I'll feel better by the weekend... :-)


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.